Lamictal – Another Drug Bites the Dust

Lamictal 200 mb tablets

Image via Wikipedia

My doctor took me off Prozac about a month ago and started me on Lamictal. I’m down to the last medication I can take since I have Hepatitis C and that won’t harm my liver.  I’ve really liked Lamictal  – my crying spells subsided, I didn’t have the manic highs as much, and the voices have slighted some.  Over two weeks ago the doc increased my meds from 50mg a day to 100mg after two weeks to 200 mg a day another two weeks later.  A week ago, I went to see my doctor and I told her that I’ve developed a slight rash.  She got hysterical and said she could not renew the Lamictal if I have a rash – it’s too dangerous.  I was so upset! What am I going to do? Am I going to get sicker again?

 

The doctor tole me she had nothing she knew to prescribe.  Instead she said take two 300 mg Lithium twice a day when I’ve been taking on one Lithium a day for 3 years.  I feel like I’m starting all over again! What if my manic comes back or the voices?  I worry every day about this. But then, what if it’s all I need.

My plan – to go forward with an optimistic outlook.  I will update after a few weeks.

 

Advertisements

4 thoughts on “Lamictal – Another Drug Bites the Dust

  1. peniscolony says:

    Oh no! Not THE RASH. I was warned so hard about it, haha. I’m sorry lamictal didn’t work out for you. To me, it seems your doctor increased the dosage fairly quickly. At least compared to mine; I think I was on 25 for a week, 50 for a week, 100 for a week, etc.

    • Jewells says:

      Thanks for the comment. After going to my doctor yesterday I think the rash was something more then a reaction to Lamictal, because I’m still experiencing the rash. I also have itching and my skin feels like its burning sometime. I can stand to wear any tight clothing. Anyway, they took 10 vials of blood yesterday to check on any allergies, any autoimmune diseases and whatever else. I do know I set there for about 10 minutes going through vial and vial – my arm felt like it was going to come off. LOL!

      Again, thanks so much.

  2. James Claims says:

    I’m so sorry to hear that you developed a rash. It might have been the beginnings of steven-johnson syndrome, which is something you really do not want to have. Plus, the only treatment is to discontinue the medication causing it. I’m on lamictal right now, and while it works, I’ll admit that I’m paranoid over every little bout of dry skin that’s reddish.

    As for starting over, that’s really rough, I wish you the best on increasing the lithium.

    • Jewells says:

      Thank you very much for your comment.I still have some of the rash and plan to go to the doctor soon. When I was on Lamictal I was also have hysterical itching. It was driving me crazy. Since I’ve been off of it the itching has stopped. Since increasing my Lithium and quitting the Lamictal there are some changes. I have more energy. However, it’s the manic type energy where your trying to do too many things at once. I just don’t want to go into full blown manic.

      Thank you again.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s